Spectral Flow of Monopole Insertion in Topological Insulators

Beitrag in einer Fachzeitschrift

Details zur Publikation

Autorinnen und Autoren: Carey AL, Schulz-Baldes H
Zeitschrift: Communications in Mathematical Physics
Jahr der Veröffentlichung: 2019
Band: 370
Heftnummer: 3
Seitenbereich: 895-923
ISSN: 0010-3616


Inserting a magnetic flux into a two-dimensional one-particle Hamiltonian leads to a spectral flow through a given gap which is equal to the Chern number of the associated Fermi projection. This paper establishes a generalization to higher even dimension by inserting non-abelian monopoles of the Wu-Yang type. The associated spectral flow is then equal to a higher Chern number. For the study of odd spacial dimensions, a new so-called ‘chirality flow’ is introduced which, for the insertion of a monopole, is then linked to higher winding numbers. This latter fact follows from a new index theorem for the spectral flow between two unitaries which are conjugates of each other by a self-adjoint unitary.

FAU-Autorinnen und Autoren / FAU-Herausgeberinnen und Herausgeber

Schulz-Baldes, Hermann Prof. Dr.
Professur für Mathematik (Mathematische Physik)

Einrichtungen weiterer Autorinnen und Autoren

Australian National University (ANU)


Carey, A.L., & Schulz-Baldes, H. (2019). Spectral Flow of Monopole Insertion in Topological Insulators. Communications in Mathematical Physics, 370(3), 895-923. https://dx.doi.org/10.1007/s00220-019-03310-0

Carey, Alan L., and Hermann Schulz-Baldes. "Spectral Flow of Monopole Insertion in Topological Insulators." Communications in Mathematical Physics 370.3 (2019): 895-923.


Zuletzt aktualisiert 2019-03-09 um 13:08